Patient : My fiance has come over from Mali, West Africa. He has had malaria in the past, and they did not give him any medicines when he came to the US to kill off any existing malaria. I worked there, and when I left, they gave me Malarone to take to kill off any possibility of Malaria re-occuring. I still have enough Malarone tablets to treat him for Malaria. Recently, he has been feeling symptoms of Malaria, fever, chills, aching body, etc. He has had malaria enough times to know how it feels. Can I give him 4 pills of Malarone for 3 days to stop the Malaria? I know that we should go to a doctor, but he is not yet insured, and I can honestly not afford for him to go. And even if it turns out he doesn't have malaria, will the Malarone hurt him?
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.